# SDR ABXA20230518109

- Difficulty date: May 16, 2023
- Submitted: May 18, 2023
- Operation: Air carrier
- Aircraft: N797AX
- Make and model: Boeing 767281
- Aircraft serial: 23147
- Aircraft time: 72,356 hours, 49,257 cycles
- System (JASC): 2612 · Fire Detection
- Part: Smoke Detector
- Part number: 2156204A
- Part serial: 1431
- Condition: Defective
- Location: Zone 100
- Stage of operation: DE
- How discovered: V
- Nature of condition: J
- Precautionary procedure: B

## Discrepancy

DURING DESCENT THE FWD EQPT SMOKE EICAS MESSAGE AND EQUIPMENT COOLING SMOKE ANNUNCIATOR LIGHT ILLUMINATED. FOLLOWED QRH BOTH LIGHTS STAYED ILLUMINATED. CONTACTED ATC AND DECLARED AN EMERGENCY AND REQUESTED CLEARANCE DIRECT TO KCVG. WE WERE CLEARED DIRECT TO THE AIRPORT AND TO DESCEND TO 4,000.  SUBSEQUENTLY REQUESTED TO LAND 36R. 36R ALLOWED US TO PROCEED DIRECTLY TO THE AIRPORT FOR A STRAIGHT IN APPROACH.  AFTER ACCOMPLISHING ALL THE CHECKLIST ITEMS IN THE QRH, THE “FORWARD EQPT SMOKE” AND OVERHEAD “SMOKE” LIGHTS REMAINED ILLUMINATED. WE DID NOT HAVE SMOKE IN THE COCKPIT! WE FLEW A VISUAL APPROACH TO RUNWAY 36R. AFTER LANDING, WE TURNED OFF THE RUNWAY AT T6 AND STOPPED. BECAUSE BOTH SMOKE LIGHTS REMAINED ON, WE ELECTED TO POWER DOWN THE AIRCRAFT AND BEGIN EVACUATION. AIRCRAFT GROUNDED BY MAINTENANCE. MAINTENANCE TROUBLE SHOT SYSTEM. DURING T/S FOUND THAT EQUIP SMOKE LIGHT EXTINGUISHED AND MESSAGE CLEARED. FOUND THAT EQUP COOLING TEST SMOKE LIGHT & EICAS MSG. WOULD NOT SHOW. R/R EQUIPMENT SMOKE DETECTOR IAW AMM 21-58-19. SYS GROUND OPS CHECK NORMAL. PER MX CONTROL REQUEST R/R MISC TEST PNL IAW WDM 31-51-41. ALL TESTS OPS NOORMAL. NO DEFECTS NOTED. AIRCRAFT RETURNED TO SERVICE.
